Alert archive / Michigan / River Flood Warnings in 2026

River Flood Warning 2, NWS Northern Indiana

March 10, 2026Elkhart County, Indiana; Branch County, Saint Joseph County, Michigan

NWS Northern Indiana issued this river flood warning at Mar 10, 2026, 9:28 PM EDT for Elkhart County, Indiana; Branch County, Saint Joseph County, Michigan. It took effect at Mar 11, 2026, 5:00 PM EDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2026, 9:28 PM EDT (01:28 UTC)
In effect from
Mar 11, 2026, 5:00 PM EDT
Expired
Mar 12, 2026, 9:39 AM EDT
In force
17 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Elkhart County, IN, Branch County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (MI/IN) at Three Rivers (TRVM4).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04097500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

935 
WGUS43 KIWX 110128
FLWIWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
928 PM EDT Tue Mar 10 2026

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers in Ohio...Michigan...
Indiana...

  Tiffin River at Stryker affecting Williams, Fulton OH and 
  Defiance Counties.

  Saint Joseph River Michigan at Three Rivers affecting Elkhart, 
  Branch and St. Joseph MI Counties.

.Thunderstorms are expected to move across the region over night and 
bring widespread rainfall. This rainfall will cause rivers to rise, 
and the latest trends have Tiffin River at Stryker, and Saint Joseph 
River Michigan at Three Rivers going into minor flood stage 
Wednesday afternoon.

For the Tiffin River...including Stryker...Minor flooding is 
forecast.
For the Saint Joseph River Michigan...including Three Rivers, 
Mottville, Elkhart IN, South Bend, Niles...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

The next statement will be issued Wednesday afternoon at 330 PM EDT.

&&

OHC039-051-171-111930-
/O.NEW.KIWX.FL.W.0001.260311T1607Z-000000T0000Z/
/STRO1.1.ER.260311T1607Z.260314T0600Z.000000T0000Z.NO/
928 PM EDT Tue Mar 10 2026

...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Tiffin River at Stryker.

* WHEN...From Wednesday afternoon until further notice.

* IMPACTS...At 13.0 feet, Flood waters begin to affect some farm 
  buildings near Stryker and flood some secondary roads.

* ADDITIONAL DETAILS...
  - At 9:00 PM EDT Tuesday the stage was 10.4 feet.
  - Forecast...The river is expected to rise above flood stage
    early tomorrow afternoon and continue rising to a crest of
    13.1 feet early Saturday morning.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438


$$

INC039-MIC023-149-111930-
/O.NEW.KIWX.FL.W.0002.260311T2100Z-260316T0000Z/
/TRVM4.1.ER.260311T2100Z.260312T1800Z.260315T0000Z.NO/
928 PM EDT Tue Mar 10 2026

...FLOOD WARNING IN EFFECT FROM WEDNESDAY AFTERNOON TO SUNDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Saint Joseph River Michigan at Three Rivers.

* WHEN...From Wednesday afternoon to Sunday evening.

* IMPACTS...At 7.0 feet, Expect minor flooding of the Scidmore Park 
  picnic facilities in Three Rivers.

* ADDITIONAL DETAILS...
  - At 8:45 PM EDT Tuesday the stage was 6.9 feet.
  - Forecast...The river will fall to 6.8 feet just after
    midnight tonight. It will then rise above flood stage early
    tomorrow afternoon to 7.3 feet Friday evening. It will fall
    below flood stage Saturday evening to 6.4 feet early Monday
    morning. It will then rise to 6.5 feet Monday evening. It
    will fall again and remain below flood stage.
  - Flood stage is 7.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
      4193 8561 4184 8566


$$

IWX
3 follow-up statements
214 
WGUS83 KIWX 110459
FLSIWX

Flood Statement
National Weather Service Northern Indiana
1259 AM EDT Wed Mar 11 2026

...The Flood Warning continues for the following rivers in Ohio...
Indiana...Michigan...

  Tiffin River at Stryker affecting Fulton OH, Defiance and 
  Williams Counties.

  Saint Joseph River Michigan at Three Rivers affecting Branch, St. 
  Joseph MI and Elkhart Counties.

.Thunderstorms will move across the region overnight and bring 
widespread rainfall. This rainfall will cause rivers to rise. The 
Tiffin River at Stryker, and Saint Joseph River Michigan at Three 
Rivers are forecast to go into minor flood stage Wednesday afternoon.

For the Tiffin River...including Stryker...Minor flooding is 
forecast.
For the Saint Joseph River Michigan...including Three Rivers, 
Mottville, Elkhart IN, South Bend, Niles...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

The next statement will be issued this evening at 700 PM EDT.

&&

OHC039-051-171-112300-
/O.CON.KIWX.FL.W.0001.260311T1607Z-000000T0000Z/
/STRO1.1.ER.260311T1607Z.260314T0600Z.000000T0000Z.NO/
1259 AM EDT Wed Mar 11 2026

...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Tiffin River at Stryker.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 13.0 feet, Flood waters begin to affect some farm 
  buildings near Stryker and flood some secondary roads.

* ADDITIONAL DETAILS...
  - At 12:00 AM EDT Wednesday the stage was 10.4 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon and continue rising to a crest of 13.1 feet
    early Saturday morning.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438


$$

INC039-MIC023-149-112300-
/O.CON.KIWX.FL.W.0002.260311T2100Z-260316T0000Z/
/TRVM4.1.ER.260311T2100Z.260312T1800Z.260315T0000Z.NO/
1259 AM EDT Wed Mar 11 2026

...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON TO SUNDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Saint Joseph River Michigan at Three Rivers.

* WHEN...From this afternoon to Sunday evening.

* IMPACTS...At 7.0 feet, Expect minor flooding of the Scidmore Park 
  picnic facilities in Three Rivers.

* ADDITIONAL DETAILS...
  - At 11:45 PM EDT Tuesday the stage was 6.9 feet.
  - Forecast...The river will rise above flood stage this
    afternoon to 7.3 feet Friday evening. It will fall below
    flood stage Saturday evening to 6.4 feet early Monday
    morning. It will then rise to 6.5 feet Monday evening. It
    will fall again and remain below flood stage.
  - Flood stage is 7.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
      4193 8561 4184 8566


$$

IWX
356 
WGUS83 KIWX 120127
FLSIWX

Flood Statement
National Weather Service Northern Indiana
927 PM EDT Wed Mar 11 2026

...The Flood Warning continues for the following rivers in 
Michigan...Indiana...

  Saint Joseph River Michigan at Three Rivers affecting St. Joseph 
  MI, Branch and Elkhart Counties.

.Recent rainfall across the Saint Joseph River basin has resulted in 
rising waters at Three Rivers.

For the Saint Joseph River Michigan...including Three Rivers...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

The next statement will be issued Thursday evening at 930 PM EDT.

&&

INC039-MIC023-149-130130-
/O.EXT.KIWX.FL.W.0002.000000T0000Z-260314T1200Z/
/TRVM4.1.ER.260312T1800Z.260312T1800Z.260313T1200Z.NO/
927 PM EDT Wed Mar 11 2026

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Saint Joseph River Michigan at Three Rivers.

* WHEN...Until Saturday morning.

* IMPACTS...At 7.0 feet, Expect minor flooding of the Scidmore Park 
  picnic facilities in Three Rivers.

* ADDITIONAL DETAILS...
  - At 8:45 PM EDT Wednesday the stage was 6.7 feet.
  - Forecast...The river will rise to flood stage early tomorrow
    afternoonFriday morning. It will then fall to 6.2 feet Monday
    morning. It will rise to 6.3 feet Monday evening. It will
    then fall again and remain below flood stage.
  - Flood stage is 7.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
      4193 8561 4184 8566


$$

Fisher
073 
WGUS83 KIWX 121339
FLSIWX

Flood Statement
National Weather Service Northern Indiana
939 AM EDT Thu Mar 12 2026

...The Flood Warning is cancelled for the following rivers in 
Indiana...Michigan...

  Saint Joseph River Michigan at Three Rivers affecting Elkhart, 
  St. Joseph MI and Branch Counties.

INC039-MIC023-149-121445-
/O.CAN.KIWX.FL.W.0002.000000T0000Z-260312T1339Z/
/TRVM4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM EDT Thu Mar 12 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Saint Joseph River Michigan at Three Rivers.

* ADDITIONAL DETAILS...
  - At 8:45 AM EDT Thursday the stage was 6.7 feet and steady.
  - Forecast...The river will rise to 6.8 feet tomorrow evening.
    It will then fall to 6.1 feet early Monday morning. It will
    rise to 6.2 feet Monday evening. It will then fall again and
    remain below flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
      4193 8561 4184 8566


$$

Steinwedel

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 10, 8:11 PM EDT, 1 hour 17 minutes earlier. Its key messages:

  • Scattered strong to severe thunderstorms likely tonight, with the potential for very large hail, damaging winds and tornadoes, best chances along and north of US 24 in IN and MI.
  • Potential for heavy rain and localized flash flooding tonight into Wednesday morning, best chances northern half of the forecast area where a Flood Watch was issued.
  • Potential for strong winds (45+ mph) on Friday.
Area forecast discussion, Mar 10, 8:11 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
811 PM EDT Tue Mar 10 2026

.KEY MESSAGES...

- Scattered strong to severe thunderstorms likely tonight, with
  the potential for very large hail, damaging winds and tornadoes,
  best chances along and north of US 24 in IN and MI.

- Potential for heavy rain and localized flash flooding tonight
  into Wednesday morning, best chances northern half of the
  forecast area where a Flood Watch was issued.

- Potential for strong winds (45+ mph) on Friday.

&&

.Evening Update...
Issued at 757 PM EDT Tue Mar 10 2026

Main concern continues to be the threat for severe thunderstorms
overnight, a few of which could produce tornadoes. For that
reason, a Tornado Watch was issued, for parts of the forecast
area, and is in effect until 200AM EDT.

High resolution forecast guidance shows temperatures near 70 and
dewpoints in the 60s. This unstable airmass, together with low
level helicity values of 300 to 400 m2/s2 will support rotating
thunderstorms with low cloud bases, and potential for tornadoes
through this evening and into tonight.

A Watch means conditions are favorable for tornadoes. The main
takeaway is to make sure you have a way to receive warnings,
especially while you are sleeping, to that you can calmly seek
shelter if needed.

&&

.DISCUSSION...
Issued at 222 PM EDT Tue Mar 10 2026

Little change in thinking regarding the severe thunderstorm and
heavy rain potential late this afternoon into tonight. As of 18z,
frontal boundary of interest has dropped into far nw IN east along
and just north of the MI line. The nose of a developing 40-50 kt low
level jet into this boundary will enhance convergence and helicity
late this afternoon into this evening with discrete supercells
likely expanding east into areas mainly north of the US 24 corridor
during this time. CAPE/shear profiles appear favorable for sustained
rotating updrafts with large hail and tornadoes the primary threats
initially.

Convection likely congeals into more of a linear mode overnight as
stronger upper level forcing overspreads and boundary parallel flow
increases. Primary threats likely transition more to damaging winds
with any organized linear segments (possibly a convectively
augmented MCV) and heavy rain/flooding given high moisture content
(pwats > 1.20") and smaller MBE vectors hinting at backbuilding.
Opted for a Flood Watch for mainly urban type flash flooding across
the northern half of the FA where better odds for training
convection exist. The main upper level trough and cold front will
swing through during the day on Wednesday with fairly widespread
showers slowly diminishing from west to east. Temperatures will also
fall back into the 30s and 40s post-frontal Wednesday afternoon
within gusty northwest winds.

High pressure will provide relatively quiet weather conditions in
between systems Wednesday night into Thursday. A strong mid level
shortwave within the left exit region of a 170 kt upper jet looks to
send a rather robust sfc low (~990 mb) east through WI and northern
lower Michigan late Thursday night into Friday. This system could
bring some brief light precipitation within its WAA wing, though the
main impact with be the wind field around this with a period of
advisory level gusts (45 mph+) not out of the question for a time
on Friday.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 757 PM EDT Tue Mar 10 2026

Main change was to slow down the onset of precipitation this
evening by a few hours. Storms are still expected to increase in
coverage as they spread eastward this evening and overnight.
Hail and gusty winds are possible with these storms.

Look for thunder to end Wednesday morning, with lingering
showers the rest of the TAF period. Ceilings should lower as
well, and eventually the southerly winds will become west
Wednesday morning, and eventually northwest later in the day.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 6 AM EDT /5 AM CDT/ Wednesday for INZ005>009-
     012-014-015-017-018-103-104-116-203-204-216.
OH...Flood Watch until 6 AM EDT Wednesday for OHZ001-002-004-005-
     015.
MI...Flood Watch until 6 AM EDT Wednesday for MIZ078>081-177-277.
MARINE...Small Craft Advisory from 11 AM Wednesday to 11 AM EDT
     Thursday for LMZ043-046.

&&

UPDATE...NWS
DISCUSSION...Steinwedel
AVIATION...NWS
Hazardous weather outlook, Mar 10, 2:29 PM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
229 PM EDT Tue Mar 10 2026

INZ005>009-012-014-015-017-018-103-104-116-203-204-216-MIZ078>081-
177-277-OHZ001-002-004-005-015-111830-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Marshall-Fulton IN-
Whitley-Allen IN-Northern La Porte-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-Henry-
Paulding-
229 PM EDT Tue Mar 10 2026 /129 PM CDT Tue Mar 10 2026/

...FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered strong to severe thunderstorms are likely tonight. All
hazards are possible, including tornadoes, large hail, damaging winds
and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

INZ013-020-022>027-032>034-OHZ016-024-025-111830-
Pulaski-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Putnam-Van Wert-Allen OH-
229 PM EDT Tue Mar 10 2026

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered strong to severe thunderstorms are likely tonight. All
hazards are possible, including tornadoes, large hail, damaging winds
and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

LMZ043-046-111830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
229 PM EDT Tue Mar 10 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected this afternoon into this evening. Some of
these storms may produce wind gusts in excess of 35 knots and hail
of 1 to 2 inches in diameter.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are likely for much of this
period. Gales are possible Thursday night into Friday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:41 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Pulaski, Starke49 min
Mar 10, 8:51 PM EDTTornado Warning Considerable damage threatIWXLaPorte, Pulaski, Starke39 min
Mar 10, 9:25 PM EDTTornado Warning Tornado observedConsiderable damage threatIWXLaPorte, Starke35 min
Mar 10, 9:27 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke48 min
Mar 10, 9:37 PM EDTTornado Warning EmergencyTornado observedCatastrophic damage threatIWXStarke23 min
Mar 10, 9:50 PM EDTTornado Warning Tornado observedConsiderable damage threatIWXMarshall, Saint Joseph, Starke14 min
Mar 10, 10:06 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke24 min
Mar 10, 10:20 PM EDTTornado WarningIWXMarshall, Saint Joseph25 min
Mar 10, 10:27 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXSaint Joseph33 min
Mar 10, 10:47 PM EDTSpecial Marine WarningIWX88 min
Mar 10, 10:53 PM EDTSevere Thunderstorm WarningIWXElkhart14 min
Mar 10, 11:25 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke50 min
Mar 10, 11:48 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Saint Joseph42 min
Mar 11, 12:06 AM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke39 min
Mar 11, 12:29 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph31 min
Mar 11, 12:32 AM EDTSpecial Marine WarningIWX26 min
Mar 11, 1:37 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko23 min
Mar 11, 1:39 AM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Mar 11, 1:47 AM EDTSevere Thunderstorm WarningIWXLaGrange, Noble17 min
Mar 11, 1:59 AM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, Marshall3 hr
Mar 11, 2:03 AM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben27 min
Mar 11, 2:25 AM EDTSevere Thunderstorm WarningIWXSteuben25 min
Mar 11, 2:52 AM EDTAreal Flood AdvisoryIWXLaGrange, Noble3 hr
Mar 11, 2:59 AM EDTFlash Flood WarningIWXElkhart, Kosciusko3 hr
Mar 11, 3:59 AM EDTSpecial Weather StatementIWXCass31 min
Mar 11, 4:27 AM EDTSpecial Weather StatementIWXKosciusko33 min
Mar 11, 5:22 AM EDTAreal Flood AdvisoryIWXDeKalb, Steuben113 min
Mar 11, 5:59 AM EDTRiver Flood WarningIWXAllen, DeKalb21 days
Mar 11, 9:01 AM EDTSevere Thunderstorm WarningIWXBlackford, Jay29 min
Mar 11, 9:14 AM EDTTornado WarningIWXJay16 min
Mar 11, 9:31 AM EDTSevere Thunderstorm WarningIWXJay14 min

Nearby

River Flood Warnings in Michigan, 2026River Flood Warnings in Indiana, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.